Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Nov 10, 2021, 1:02 PM CST for Brown County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 1:02 PM CST (19:02 UTC)
- Expired
- Nov 10, 2021, 1:45 PM CST
- In force
- 43 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.88 in
- Wind
- 40
County Brown County, KS
The radar
The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 1:39 PM CST | TSTM WND GST 60 | Powhattan, KS | TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WWUS83 KTOP 101902
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
102 PM CST Wed Nov 10 2021
KSZ011-012-024-101945-
Brown-Jackson-Nemaha-
102 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of north central
Jackson, southeastern Nemaha and western Brown Counties through 145
PM CST...
At 102 PM CST, Doppler radar was tracking a strong thunderstorm near
Goff, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hiawatha, Sabetha, Wetmore, Fairview, Morrill, Corning, Goff,
Powhattan, Kickapoo Reservation and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3956 9580 3962 9606 3998 9578 3982 9550
TIME...MOT...LOC 1902Z 216DEG 30KT 3964 9591
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Nov 10, 11:54 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 10, 11:54 AM CST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1154 AM CST Wed Nov 10 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 341 AM CST Wed Nov 10 2021 Key Points: - Showers and thunderstorms today, some of which could be strong to severe this afternoon mainly across the eastern half of the forecast area. - Windy and cooler Thursday and Friday with below normal temps continuing into early next week. The trough currently over the lee of the Rockies continues to deepen as it progresses eastward this morning. A surface low pressure is also deepening over southeastern Colorado with a warm front advancing to the north from central Oklahoma into southeastern Kansas. There could be enough isentropic ascent north of this boundary for a few showers to develop this morning. The main chance for showers and thunderstorms comes later this afternoon as the aforementioned trough and a surface cold front push through the central Plains. Forecast soundings show a decent cap in place until 18-20z which is also when large-scale ascent increases from the approaching trough and cold front. Ahead of the front, short-term guidance shows MLCAPE of 1000-1500 with effective bulk shear of 30-35 kts. This environment would support some strong to severe storms mainly across the eastern half of the forecast area. Initially, any storm that is able to remain discrete could have a supercellular structure as forecast hodographs depict a good counter-clockwise curvature in the low- levels. However, winds in the mid-levels are progged to be weaker and back to the south-southwest which could limit the overall strength updrafts are able to achieve. Storms are expected to quickly grow upscale into clusters/line segments in response to the increased ascent along the cold front, so the time window for a discrete cell to intensify appears quite small. If an initial storm can develop a strong, persistent updraft, it could produce large hail and damaging winds before upscale growth occurs and the main hazard becomes damaging winds. Also of note, PWATs are forecast to be near or above the daily climatological maximum with deep saturation seen in forecast soundings. Thus, these storms will be efficient rainfall makers with localized areas of 2+ inches of rain possible. The progressive nature of the front should limit the overall flooding potential although there could be some training of storms with 850-300mb wind vectors having a decent component that is parallel to the boundary. Current thinking is that any flooding issues will be localized, so will hold off on a flash flood watch. Precipitation should come to an end by midnight with cooler and drier air building in for the end of this week and into the beginning of next week. Brisk northwest winds on Thursday and Friday will keep temperatures much cooler than the past few days with highs in the 50s Thursday and in the low to mid 40s on Friday. Gusty winds possibly approaching Wind Advisory levels will make it feel quite chilly with overnight wind chills in the teens and 20s. A couple of waves of energy pass by Friday and Sunday, but moisture looks to be limited, so the forecast remains dry at this point. Weekend temperatures moderate slightly with highs reaching the upper 40s and low 50s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1137 AM CST Wed Nov 10 2021 Storms continue to develop over the area and progress generally to the east for the balance of the afternoon. Thinking IFR category restrictions from now on will be along with heavier showers or storms. Winds continue to veer as the cold front advances east. Thinking that skies scatter quickly after FROPA as dry air works into the area. Have increased the gusts out of the northwest behind the front as well through this evening. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Flanagan AVIATION...Drake
Hazardous weather outlook, Nov 10, 3:46 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 346 AM CST Wed Nov 10 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-111000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 346 AM CST Wed Nov 10 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight A few strong to severe storms are possible across portions of east-central and northeast Kansas this afternoon and evening. These storms may produce large hail, strong wind gusts, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Nov 10, 11:45 AM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Topeka KS
1145 AM CST Wed Nov 10 2021
KSZ037-101800-
Morris-
1145 AM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of western Morris
County through NOON CST...
At 1144 AM CST, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Burdick, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White City, Wilsey, Parkerville and Burdick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3856 9687 3882 9680 3874 9661 3852 9675
TIME...MOT...LOC 1744Z 205DEG 34KT 3862 9679
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CPSpecial weather statement, Nov 10, 12:03 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Topeka KS
1203 PM CST Wed Nov 10 2021
KSZ036>038-101830-
Wabaunsee-Geary-Morris-
1203 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southeastern Geary,
north central Morris and west central Wabaunsee Counties through 1230
PM CST...
At 1203 PM CST, Doppler radar was tracking a strong thunderstorm near
Dwight, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White City, Alta Vista, Dwight, Parkerville and Volland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3866 9661 3881 9674 3905 9665 3898 9637
TIME...MOT...LOC 1803Z 219DEG 33KT 3886 9663
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CPSpecial weather statement, Nov 10, 12:22 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Topeka KS
1222 PM CST Wed Nov 10 2021
KSZ022-023-036>038-101845-
Wabaunsee-Geary-Pottawatomie-Riley-Morris-
1222 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of southeastern Geary,
southeastern Riley, northeastern Morris, Wabaunsee and southeastern
Pottawatomie Counties through 1245 PM CST...
At 1221 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Ogden to near Volland to 5
miles northeast of Council Grove Lake. Movement was northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wamego, Alma, St. Marys, St. George, Maple Hill, Alta Vista,
McFarland, Paxico, Belvue, Louisville and Volland.
This includes Interstate 70 between mile markers 309 and 344.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3867 9646 3905 9666 3931 9634 3918 9603
3913 9604 3912 9602 3913 9600 3912 9601
3911 9599 3901 9597
TIME...MOT...LOC 1821Z 232DEG 42KT 3907 9657 3895 9638 3873 9644
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Nov 10, 12:46 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
1246 PM CST Wed Nov 10 2021
KSZ023-024-038-039-101915-
Wabaunsee-Shawnee-Pottawatomie-Jackson-
1246 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of western Shawnee,
eastern Wabaunsee, southeastern Pottawatomie and southwestern Jackson
Counties through 115 PM CST...
At 1245 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Belvue to 3 miles northwest of
Maple Hill to 5 miles southwest of Eskridge. Movement was northeast
at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Topeka, Rossville, Eskridge, St. Marys, Dover, Silver
Lake, Auburn, Hoyt, Maple Hill, Paxico, Belvue, Emmett, Delia,
Willard, Potawatomi Reservation and Keene.
This includes the following highways...
Interstate 70 between mile markers 332 and 355.
Kansas Turnpike between mile markers 167 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3888 9580 3887 9586 3887 9594 3885 9595
3879 9625 3907 9621 3932 9634 3946 9581
3924 9566
TIME...MOT...LOC 1845Z 246DEG 42KT 3929 9622 3911 9609 3882 9619
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Nov 10, 1:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
102 PM CST Wed Nov 10 2021
KSZ011-012-024-101945-
Brown-Jackson-Nemaha-
102 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of north central
Jackson, southeastern Nemaha and western Brown Counties through 145
PM CST...
At 102 PM CST, Doppler radar was tracking a strong thunderstorm near
Goff, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hiawatha, Sabetha, Wetmore, Fairview, Morrill, Corning, Goff,
Powhattan, Kickapoo Reservation and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3956 9580 3962 9606 3998 9578 3982 9550
TIME...MOT...LOC 1902Z 216DEG 30KT 3964 9591
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 11:45 AM CST | Special Weather Statement | TOP | Morris | 15 min |
| Nov 10, 12:03 PM CST | Special Weather Statement | TOP | Morris | 27 min |
| Nov 10, 12:22 PM CST | Special Weather Statement | TOP | Wabaunsee | 23 min |
| Nov 10, 12:46 PM CST | Special Weather Statement | TOP | Jackson, Shawnee, Wabaunsee | 29 min |
| Nov 10, 1:17 PM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 28 min |
| Nov 10, 1:21 PM CST | Areal Flood Advisory | TOP | Jackson, Nemaha, Pottawatomie | 114 min |
| Nov 10, 1:30 PM CST | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 30 min |
| Nov 10, 1:38 PM CST | Special Weather Statement | TOP | Morris | 37 min |
| Nov 10, 2:26 PM CST | Special Weather Statement | TOP | Jackson | 34 min |
| Nov 10, 4:00 PM CST | Special Weather Statement | TOP | Lyon | 30 min |
| Nov 10, 4:09 PM CST | Areal Flood Advisory | TOP | Pottawatomie, Riley | 3 hr |
| Nov 10, 4:20 PM CST | Special Weather Statement | TOP | Coffey | 25 min |
| Nov 10, 4:27 PM CST | Special Weather Statement | TOP | Osage | 33 min |
| Nov 10, 4:46 PM CST | Special Weather Statement | TOP | Coffey | 29 min |
| Nov 10, 5:22 PM CST | Areal Flood Advisory | TOP | Brown, Jackson, Nemaha, Pottawatomie | 2 hr |
| Nov 10, 5:39 PM CST | Special Weather Statement | TOP | Jefferson | 36 min |
| Nov 10, 5:44 PM CST | Special Weather Statement | TOP | Osage, Shawnee | 31 min |
| Nov 10, 5:54 PM CST | Special Weather Statement | TOP | Coffey | 36 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.